MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107758UK
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that mobile power unit (mpu) was not working, turned off.The mpu was exchanged.The log files did not capture any type of voltage events and also noted that the patient was only using battery power in this data capture and not the mpu.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the mobile power unit (mpu) not powering on was confirmed via analysis of the returned mpu.The returned mpu (serial number: (b)(6)) was evaluated at the european distribution center and by product performance engineering (ppe), alongside known working test heartmate equipment.Upon connecting the mpu to a known working ac power source, the unit would not power on, reproducing to the reported event.The unit was disassembled for further analysis, and the issue was isolated to the power supply printed circuit board (pcb), as the issue resolved after replacing the power supply pcb with a new power supply pcb.A full functional checkout was then performed and the unit passed all steps of testing without any issues.The serviced and repaired unit was returned to the customer site after passing all tests per procedure.The exchanged power supply pcb was forwarded to ppe for further analysis.Ppe evaluation of the returned power supply pcb revealed that several components, including a fuse were electrically compromised.Due to these components being compromised, the power supply pcb was not producing the expected output voltage to power the mpu¿s main pcb, which would cause the mpu to not power on.A log file was submitted for review and data from the event date of (b)(6) 2025 was reviewed.The data in the log file did not indicate any issues with the mpu.No atypical alarms were observed.The pump maintained a speed within the low speed limit without any issues throughout the log file.The reported event was determined to be due to compromised components on the mpu¿s power supply pcb; however, the cause of the damage could not be conclusively determined through this analysis.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu (rev.B) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.B) section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including no external power and low voltage hazard alarms, and the actions to take if the issue does not resolve.Heartmate 3 ifu (rev.B) section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook (rev.B) section 3 ¿ ¿powering the system¿ explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.This section also instructs the user on the actions to take if the green power on light does not illuminate when the mpu is plugged into a power source.Heartmate 3 ifu (rev.B) section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook section 6 ¿ ¿caring for the equipment¿ explain how to care for and clean all equipment, including the mpu.Additionally, section 10 of the patient handbook entitled ¿safety checklists¿ provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad, including the mpu.The patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed and the records revealed that the heartmate mobile power unit (mpu), serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22500721
Report Number2916596-2025-04583
Device Sequence Number15207160
Product Code DSQ
UDI-Device Identifier00813024012696
UDI-Public(01)00813024012696(11)230906
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107758UK
Device Catalogue Number107758UK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight89 KG